Alert archive / North Carolina / Wind Advisories in 2008
Wind Advisory 9, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this wind advisory at May 12, 2008, 10:46 AM EDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- May 12, 2008, 10:46 AM EDT (14:46 UTC)
- Expired
- May 13, 2008, 3:52 AM EDT
- In force
- 17 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KMHX 121446 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1046 AM EDT MON MAY 12 2008 NCZ103-104-122300- /O.UPG.KMHX.WI.Y.0008.080512T2000Z-080513T1000Z/ /O.NEW.KMHX.HW.W.0001.080512T2000Z-080513T1000Z/ OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 1046 AM EDT MON MAY 12 2008 ...HIGH WIND WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM EDT TUESDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. LOW PRESSURE OFF THE MID ATLANTIC COAST TODAY WILL MOVE SLOWLY EAST THROUGH TUESDAY. THE LOW WILL PRODUCE STRONG NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH POSSIBLE BEGINNING LATE THIS AFTERNOON AND CONTINUING TONIGHT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ NCZ095-122300- /O.NEW.KMHX.WI.Y.0009.080512T1446Z-080513T1000Z/ CARTERET- INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT... EMERALD ISLE...NEWPORT 1046 AM EDT MON MAY 12 2008 ...WIND ADVISORY IN EFFECT UNTIL 6 AM EDT TUESDAY FROM CAPE LOOKOUT TO OCRACOKE... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EDT TUESDAY. LOW PRESSURE OFF THE MID ATLANTIC COAST TODAY WILL MOVE SLOWLY EAST THROUGH TUESDAY. THE LOW WILL PRODUCE STRONG NORTHWEST WINDS OF 25 TO 35 MPH THROUGH EARLY TUESDAY MORNING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
2 follow-up statements
000 WWUS72 KMHX 121933 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 333 PM EDT MON MAY 12 2008 NCZ103-104-131000- /O.CON.KMHX.HW.W.0001.080512T2000Z-080513T1000Z/ OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 333 PM EDT MON MAY 12 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM EDT TUESDAY... LOW PRESSURE OFF THE MID ATLANTIC COAST WILL MOVE SLOWLY EAST TONIGHT THROUGH TUESDAY. THE LOW WILL PRODUCE STRONG NORTHWEST WINDS OF 30 TO 40 MPH FROM THIS AFTERNOON THROUGH TONIGHT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ NCZ095-131000- /O.CON.KMHX.WI.Y.0009.000000T0000Z-080513T1000Z/ CARTERET- INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT... EMERALD ISLE...NEWPORT 333 PM EDT MON MAY 12 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT TUESDAY FROM CAPE LOOKOUT NORTH... LOW PRESSURE OFF THE MID ATLANTIC COAST TODAY WILL MOVE SLOWLY EAST THROUGH TUESDAY. THE LOW WILL PRODUCE STRONG NORTHWEST WINDS OF 25 TO 35 MPH THROUGH EARLY TUESDAY MORNING. A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS72 KMHX 130752 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 352 AM EDT TUE MAY 13 2008 NCZ103-104-132000- /O.CAN.KMHX.HW.W.0001.000000T0000Z-080513T1000Z/ /O.NEW.KMHX.WI.Y.0010.080513T0752Z-080513T2100Z/ OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 352 AM EDT TUE MAY 13 2008 ...A WIND ADVISORY IS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... ...THE HIGH WIND WARNING HAS BEEN CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A WIND ADVISORY FOR THE OUTER BANKS...WHICH IS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. THE HIGH WIND WARNING WHICH WAS PREVIOUSLY IN EFFECT HAS BEEN CANCELLED. LOW PRESSURE OFF THE MID ATLANTIC COAST WILL CONTINUE TO MOVE SLOWLY EAST AND WEAKEN THROUGH TONIGHT. ALTHOUGH THE LOW WILL STILL PRODUCE GUSTY NORTH NORTHWEST WINDS...SUSTAINED SPEEDS HAVE DIMINISHED FROM GREATER THAN 40 MPH TO 30 TO 40 MPH THIS MORNING AND WILL CONTINUE TO SUBSIDE TO 25 TO 35 MPH THIS AFTERNOON. ALTHOUGH WINDS WILL BE SLOWLY DIMINISHING...THEY STILL WILL BE STRONG ENOUGH TO IMPACT DRIVING AND TO BLOW DOWN TREE LIMBS. A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH WITH HIGHER GUSTS ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NCZ095-130900- /O.CAN.KMHX.WI.Y.0009.000000T0000Z-080513T1000Z/ CARTERET- INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT... EMERALD ISLE...NEWPORT 352 AM EDT TUE MAY 13 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS CANCELLED THE WIND ADVISORY FOR CARTERET COUNTY. LOW PRESSURE OFF THE MID ATLANTIC COAST WILL CONTINUE TO MOVE SLOWLY EAST AND WEAKEN THROUGH TONIGHT. SUSTAINED WIND SPEEDS HAVE DIMINISHED TO 20 TO 30 MPH ACROSS COASTAL CARTERET COUNTY THIS MORNING AND WILL CONTINUE TO SUBSIDE TO 15 TO 25 MPH THIS AFTERNOON ALLOWING THE ADVISORY TO BE CANCELLED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this wind advisory went out at May 12, 10:24 AM EDT, 22 minutes earlier.
Area forecast discussion, May 12, 10:24 AM EDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1024 AM EDT MON MAY 12 2008
.SYNOPSIS...
DEVELOPING LOW PRESSURE OFF THE DELMARVA COAST WILL MOVE SLOWLY
EAST THROUGH TUESDAY. THE LOW WILL PRODUCE STRONG WINDS AND ROUGH
SURF ALONG THE OUTER BANKS WHILE CIRCULATING UNSEASONABLY COOL AIR
ACROSS ALL OF EASTER NORTH CAROLINA. HIGH PRESSURE WILL BUILD OVER
THE AREA TUESDAY NIGHT AND WEDNESDAY. A COLD FRONT WILL APPROACH
FROM THE WEST THURSDAY AND LINGER OVER THE REGION FRIDAY BEFORE
SLOWLY MOVING OFFSHORE SATURDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE SAME STORM SYSTEM THAT BROUGHT US THE SEVERE WEATHER ON SUNDAY
WILL CONTINUE TO DOMINATE THE WEATHER FOR THE NEXT 48 HOURS AS
IT SLOWLY MOVES EAST OUT TO SEA. THE COMBINATION OF DEEP CYCLONIC
FLOW...COLD TEMPERATURES ALOFT...RESIDUAL LOW LEVEL MOISTURE AND
WEAK PERTURBATIONS CIRCULATING AROUND THE LOW WILL PRODUCE A FEW
SHOWERS LATE THIS AFTERNOON...ESPECIALLY OVER THE NE ZONES.
THE MAIN STORIES WILL BE THE UNSEASONABLY COOL TEMPERATURES AND
STRONG GUSTY WINDS. HIGH TEMPERATURES TODAY WILL STRUGGLE TO
REACH 70 DEGREES MOST LOCATIONS THIS AFTERNOON. AFTER THE PASSAGE
OF A SHORTWAVE THIS AFTERNOON WINDS WILL INCREASE TO 25 TO 35 MPH
WITH HIGHER GUSTS ALONG THE OUTER BANKS AND THE WIND ADVISORIES
PREVIOUSLY ISSUED WILL BE CONTINUED.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/...
WIND ADVISORIES FOR STRONG COASTAL WINDS TO 40 MPH WITH HIGHER
GUSTS WILL CONTINUE ALONG THE OUTER BANKS OVERNIGHT. THE STRONG
NORTHWESTERLY WINDS WILL ALSO PILE UP WATERS ALONG THE EAST
PORTION OF THE PAMLICO SOUND WHICH WILL LEAD TO MINOR SOUND SIDE
FLOODING WITH WATER LEVELS 2 TO 3 FEET ABOVE NORMAL EXPECTED ALONG
THE OUTER BANKS SOUTH OF RODANTHE. THIS HAS NECESSITATED THE
ISSUANCE OF COASTAL FLOOD ADVISORIES FOR THE OUTER BANKS.
VERY LARGE NORTHEAST BACK SWELL ASSOCIATED WITH THE LOW WILL BEGIN
TO IMPACT THE OUTER BANKS TONIGHT AND CONTINUE THROUGH WEDNESDAY.
BREAKING WAVES OF 10-13 FEET WILL PRODUCE MINOR BEACH EROSION AND
OCEAN OVER WASH...ESPECIALLY AROUND TIMES OF HIGH TIDE SO A HIGH
SURF ADVISORY HAS BEEN ISSUED FOR THE OUTER BANKS FROM CAPE HATTERAS
NORTH. THE GFS STORM SURGE MODEL OUTPUT /MRPSSE/ NUMBERS WERE HIGH
FOR THE OUTER BANKS TONIGHT INTO TUESDAY WITH WATER LEVELS OF 2 TO
2.5 FEET FORECAST. AS WINDS BECOME MORE NORTHERLY OVERNIGHT THEY
WILL DIRECT MORE ENERGY TOWARD THE NORTHERN OUTER BANKS AND THIS
COULD LEAD TO MORE SIGNIFICANT COASTAL FLOODING AND OCEAN
OVERWASH. THIS WILL HAVE TO BE MONITORED CLOSELY IN SUBSEQUENT
MODEL RUNS. A COASTAL FLOOD WARNING MAY NEED TO BE ISSUED FOR THE
NORTHERN OUTER BANKS LATER TODAY.
SHOWERS WILL CONTINUE THROUGH LATE EVENING THEN MUCH DRIER AIR
WILL SWEEP INTO THE AREA AROUND MIDNIGHT ENDING THE PRECIPITATION
AND CLEARING THE SKIES. THE MUCH COOLER AIRMASS OVER THE REGION
WILL PRODUCE BELOW NORMAL LOWS IN THE 40S.
CONDITIONS WILL BEGIN TO IMPROVE TUESDAY AS HIGH PRESSURE BUILDS
INTO THE AREA WHILE THE OCEAN STORM WEAKENS AND PULLS FURTHER
AWAY. THE COASTAL FLOODING AND BEACH EROSION THREAT WILL LINGER
INTO THE AFTERNOON. DESPITE SUNNY SKIES TEMPERATURES WILL STILL BE
BELOW NORMAL WITH HIGHS ONLY AROUND 70 DEGREES EXPECTED. ANOTHER
CHILLY NIGHT IN STORE TUESDAY NIGHT WITH CLEAR SKIES/LIGHT WINDS
LEADING TO EXCELLENT RADIATIONAL COOLING AND LOWS AGAIN IN THE 40S.
WARMER TEMPERATURES NEAR NORMAL VALUES OF 80 DEGREES ARE EXPECTED
WEDNESDAY AS THE HIGH MOVES OFFSHORE AND PRODUCES A RETURN TO
SOUTHERLY FLOW.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
BENIGN MIDWEEK CONDS WITH HIGH PRES/UPR RDG TRANSITING THE FCST
AREA. A POTENTIALLY WET PERIOD SETS UP LATE IN THE WEEK POSSIBLY
CARRYING INTO NEXT WEEKEND AS A COLD FRONT MAY STALL OVR THE
REGION PER GFS. ECMWF HAS A MORE PROGRESSIVE SOLN BUT FAVORED
SLOWER SOLN IN THE HIGH AMPLITUDE PATN SUGGS EXTENDED RAIN CHCS
FOR MUCH OF THE LATER FCST PERIOD.
&&
.AVIATION /15Z MONDAY THROUGH FRIDAY/...
VFR CONDITIONS THIS AFTERNOON. NORTHWEST SURFACE WINDS TODAY GUSTING
UP NEAR 30 KNOTS THROUGH EARLY EVENING. LOWER CLOUDS STILL ON TAP
DURING THE EVENING HOURS AS AN UPPER LEVEL SHORT WAVE MOVES THROUGH.
WINDS WILL DIMINISH THIS EVENING BUT WILL STILL GUST UP AROUND 20-25
KNOTS FOR THE OVERNIGHT PERIOD.
WINDS SLOWLY SUBSIDE TUE AS THE LOW MOVES WELL E OF THE REGION AND
HIGH PRES BUILDS INTO THE REGION. EXPECT MAINLY VFR CONDITIONS
THROUGH MID WEEK BUT A FRONT WILL STALL ACROSS THE REGION THU AND
FRI AND COULD SEE PERIODS OF SHOWERS AND THUNDERSTORMS.
&&
.MARINE...
MADE SOME ADJUSTMENTS TO CURRENT HEADLINES...
FIRST...IT APPEARS FROM ALL THE MODELS...BOTH SHORT AND LONG
RANGE...THAT HIGH WIND WARNING CRITERIA WILL LIKELY BE MET FROM
OCRACOKE NORTH FROM LATE TODAY THROUGH EARLY TUESDAY. THEREFORE I
DROPPED THE WIND ADVISORY FOR THAT AREA AND WENT STRAIGHT INTO A
WARNING.
SECOND...I PUT UP A WIND ADVISORY FROM CAPE LOOKOUT TO OCRACOKE IN
EFFECT FROM NOW THROUGH 10Z TUESDAY. WINDS AT CAPE LOOKOUT ARE
PRESENTLY MEETING CRITERIA.
THIRD...STORM SURGE DATA INDICATES A COASTAL FLOOD WATCH IS
NEEDED FROM OCRACOKE NORTH FROM LATE TODAY THROUGH TUESDAY
AFTERNOON. SO I DROPPED THE COASTAL FLOOD ADVISORY AND WENT WITH A
COASTAL FLOOD WATCH FROM 21Z TODAY THROUGH 21Z TUESDAY. NO CHANGES
WERE MADE TO THE HIGH SURF ADVISORY OR GALE WARNINGS.
PREVIOUS DISCUSSION...
STRONG LOW PRES CENTERED OVER THE NRN CHESAPEAKE BAY THIS MORNING
WILL SLOWLY DRIFT E OFFSHORE TODAY. WLY WINDS WILL INCREASE TO
GALE FORCE ACROSS ALL WATERS THIS AFTERNOON...IN FACT DIAMOND BUOY
IS ALREADY GUSTING TO GALE FORCE EARLY THIS MORNING. SEAS ARE
RANGING FROM 6 TO 10 FT ACROSS MOST OF THE WATERS BUT HAVE
SUBSIDED TO AROUND 4 FT IN THE PROTECTED NEARSHORE AREAS S OF CAPE
LOOKOUT. WINDS SHIFT TO NWLY TONIGHT AS THE LOW PUSHES EAST AND
DEEPENS WITH GALE FORCE WINDS CONTINUING ACROSS THE WATERS.
WINDS DIMINISH TUE AND TUE NIGHT AS THE LOW MOVES WELL E OF THE
REGION AND HIGH PRES BUILDS INTO THE EASTERN SEABOARD BUT
SUBSTANTIAL SWELLS WILL CONTINUE TO BRING SCA CONDITIONS ACROSS
MOST OF THE COASTAL WATERS THROUGH LATE WEEK...ESPECIALLY N OF
CAPE LOOKOUT...BUT S OF CAPE LOOKOUT WILL LIKELY SEE CONDITIONS
DROP TO BELOW SMALL CRAFT WED/WED NIGHT. ANOTHER FRONT MOVES INTO
THE REGION THU AND FRI COULD SEE SCA CONDITIONS RETURNING ACROSS
THE SRN WATERS AND BEING REINFORCED ACROSS NRN WATERS.
00Z WAVE WATCH DID NOT INITIALIZE WELL AND IS WAY UNDERDONE WITH
SEAS THIS MORNING...ESPECIALLY ACROSS THE NORTHERN WATERS CLOSER
TO THE LOW CENTER. HAVE MANUALLY EDITED SEAS TODAY BUT FEEL WAVE
WATCH HAS A BETTER HANDLE ON SEAS TONIGHT AND BEYOND ONCE THE LOW
PUSHES OFF THE COAST AND FOLLOWED FAIRLY CLOSELY THROUGH THE REST
OF THE FORECAST PERIOD. SEAS ACROSS THE NORTHERN WATERS WILL
CONTINUE TO BUILD TONIGHT AND TUE ACROSS E FACING BEACHES FROM
CAPE HATTERAS NORTH WITH SOME REFRACTION LIKELY ALONG S FACING
HATTERAS ISLAND AND OCRACOKE AS BACK SWELL FROM THE LOW BEGINS TO
IMPACT THE AREA. EXPECT MAX SEAS UP TO 12 FT FROM HATTERAS NORTH
TONIGHT AND TUE THEN SLOWLY SUBSIDE WED AND WED NIGHT BUT
CONTINUING TO BRING SIGNIFICANT LONG PERIOD SWELLS ACROSS THE
WATERS.
HIGH SURF CRITERIA WILL LIKELY BE MET ACROSS E FACING BEACHES OF
THE OBX TONIGHT AND CONTINUE INTO WEDNESDAY AS SUBSTANTIAL BACK
SWELL CONTINUES TO IMPACT THE BEACHES. WAVE WATCH BUILDS SWELL UP
TO 9-10 FT AT 11 SECONDS WHICH WILL LIKELY DEVELOP 10-13 FT
BREAKERS ALONG THE E FACING BEACHES OF THE OBX. THIS WILL ALSO
BRING AN INCREASED RIP CURRENT RISK THROUGH MUCH OF THE
WEEK...ESPECIALLY ACROSS THE OBX. WITH OFFSHORE WINDS AND CONFUSED
SEAS WITH AN UNDERLYING 8-9 SEC PERIOD WENT WITH A MODERATE RISK
OF RIP CURRENTS TODAY FROM CAPE LOOKOUT NORTHWARD. BUT WITH MORE
SIGNIFICANT AND BETTER ORGANIZED SWELLS BEGINNING TONIGHT WILL
LIKELY SEE A HIGH RISK OF RIP CURRENTS ALONG THE OBX TUE THROUGH
AT LEAST WED.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...HIGH WIND WARNING FROM 4 PM THIS AFTERNOON TO 6 AM EDT TUESDAY
FOR NCZ103-104.
COASTAL FLOOD WATCH FROM 5 PM EDT THIS AFTERNOON THROUGH
TUESDAY AFTERNOON FOR NCZ103-104.
HIGH SURF ADVISORY FROM 5 PM THIS AFTERNOON TO 5 PM EDT
WEDNESDAY FOR NCZ103.
WIND ADVISORY UNTIL 6 AM EDT TUESDAY FOR NCZ095.
MARINE...GALE WARNING UNTIL 6 AM EDT TUESDAY FOR AMZ130-135.
GALE WARNING UNTIL 6 AM EDT TUESDAY FOR AMZ150-152-154-156-158.
&&
SYNOPSIS...JME
NEAR TERM...BTC/JME
SHORT TERM...JME
LONG TERM...JME
AVIATION...HSA/SK
MARINE...HSA/SKHazardous weather outlook, May 12, 10:01 AM EDT, 45 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1001 AM EDT MON MAY 12 2008 NCZ029-044>047-079>081-090>094-098-131415- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-ONSLOW- 1001 AM EDT MON MAY 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ103-131415- OUTER BANKS DARE- 1001 AM EDT MON MAY 12 2008 ...HIGH WIND WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM EDT TUESDAY... ...HIGH SURF ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM EDT WEDNESDAY... ...COASTAL FLOOD WATCH IN EFFECT FROM 5 PM EDT THIS AFTERNOON THROUGH TUESDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. HIGH SURF ADVISORY. COASTAL FLOOD WATCH. THERE IS ALSO A MODERATE THREAT FOR DANGEROUS RIP CURRENTS TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS TUESDAY. WIND ADVISORY HIGH SURF ADVISORY THERE WILL ALSO BE A MODERATE OR HIGHER THREAT OF RIP CURRENTS TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ095-131415- CARTERET- 1001 AM EDT MON MAY 12 2008 ...WIND ADVISORY IN EFFECT UNTIL 6 AM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. THERE IS A MODERATE THREAT FOR DANGEROUS RIP CURRENTS FROM CAPE LOOKOUT NORTH TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE A MODERATE OR HIGHER THREAT FOR DANGEROUS RIP CURRENTS FROM CAPE LOOKOUT NORTH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ104-131415- OUTER BANKS HYDE- 1001 AM EDT MON MAY 12 2008 ...HIGH WIND WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM EDT TUESDAY... ...COASTAL FLOOD WATCH IN EFFECT FROM 5 PM EDT THIS AFTERNOON THROUGH TUESDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. COASTAL FLOOD WATCH. THERE IS ALSO A MODERATE THREAT FOR DANGEROUS RIP CURRENTS TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS TUESDAY. COASTAL FLOOD WATCH WIND ADVISORY THERE WILL ALSO BE A MODERATE OR HIGHER THREAT OF RIP CURRENTS TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 8:03 PM EDT | Special Marine Warning | MHX | 57 min | |
| May 11, 8:04 PM EDT | Tornado Warning | MHX | Carteret, Craven | 26 min |
| May 11, 8:18 PM EDT | Severe Thunderstorm Warning | MHX | Onslow | 42 min |
| May 11, 8:31 PM EDT | Tornado Warning | MHX | Carteret, Hyde | 29 min |
| May 11, 8:32 PM EDT | Tornado Warning | MHX | Onslow | 43 min |
| May 11, 8:36 PM EDT | Severe Thunderstorm Warning | MHX | Beaufort, Hyde, Tyrrell, Washington | 54 min |
| May 11, 8:55 PM EDT | Special Marine Warning | MHX | 65 min | |
| May 11, 9:06 PM EDT | Severe Thunderstorm Warning | MHX | Dare | 24 min |
| May 12, 3:50 AM EDT | Coastal Flood Advisory | MHX | 7 hr | |
| May 12, 3:50 AM EDT | High Surf Advisory | MHX | 70 hr | |
| May 12, 10:36 AM EDT | Coastal Flood Watch | MHX | 5 hr | |
| May 12, 10:46 AM EDT | High Wind Warning | MHX | 17 hr | |
| May 12, 3:13 PM EDT | Coastal Flood Warning | MHX | 16 hr |
Nearby
Wind Advisories in North Carolina, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.